Alert archive / West Virginia / Tornado Warnings in 2024

Tornado Warning 16, NWS Charleston, WV

May 26, 2024Cabell County, Mason County, Putnam County, West Virginia; Lawrence County, Ohio

NWS Charleston, WV issued this tornado warning at May 26, 2024, 4:00 PM EDT for Cabell County, Mason County, Putnam County, West Virginia; Lawrence County, Ohio. It was in force for 30 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 4:00 PM EDT (20:00 UTC)
Expired
May 26, 2024, 4:30 PM EDT
In force
30 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:03 PM EDTTSTM WND DMG3 Ene Barboursville, WVSeveral reports of trees down on power lines. Time is estimated by radar.
May 26, 4:15 PM EDTTSTM WND DMGMilton, WVTree down on power lines. Time is estimated by radar.
May 26, 4:20 PM EDTTSTM WND DMG6 Nne Pea Ridge, WVTree down with power lines.
May 26, 4:23 PM EDTTORNADO1 Wnw Winfield, WVA brief EF0 tornado occurred behind Winfield Elementary School causing mostly tree damage but also damaging one home.
May 26, 4:25 PM EDTTSTM WND DMG1 Nnw Winfield, WVCorrects previous tstm wnd dmg report from 1 NNW Winfield. Tree down due to high wind.
May 26, 4:25 PM EDTTSTM WND DMG1 Se Poca, WVCorrects previous tstm wnd dmg report from 1 SE Poca. Tree down over roadway.
May 26, 4:28 PM EDTTSTM WND DMG1 Nw Winfield, WVTree down.
May 26, 4:31 PM EDTTSTM WND DMG1 W Winfield, WVSeveral trees and power lines blown down in the Winfield area, including Bills Creek Road and State Route 34. Time estimated by radar.
May 26, 4:36 PM EDTTSTM WND DMG1 Se Poca, WVTree down over roadway.
May 26, 4:40 PM EDTTSTM WND DMG2 Wsw Winfield, WVCorrects previous tstm wnd dmg report from 2 WSW Winfield. TREE DOWN BLOCKING BOTH LANES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

746 
WFUS51 KRLX 262000
TORRLX
OHC087-WVC011-053-079-262030-
/O.NEW.KRLX.TO.W.0016.240526T2000Z-240526T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
400 PM EDT Sun May 26 2024

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  Southeastern Lawrence County in southeastern Ohio...
  Southern Mason County in western West Virginia...
  Northeastern Cabell County in central West Virginia...
  Northwestern Putnam County in western West Virginia...

* Until 430 PM EDT.

* At 400 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Ona, or 8 miles east of Proctorville, moving east
  at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hurricane, Milton, and Culloden around 405 PM EDT.
  Eleanor, Buffalo, and Teays Valley around 410 PM EDT.
  Winfield around 415 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Bancroft, Pea Ridge, Fraziers Bottom, and Athalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3864 8190 3845 8178 3844 8181 3838 8235
      3851 8238
TIME...MOT...LOC 2000Z 259DEG 37KT 3847 8223 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

11
2 follow-up statements
412 
WWUS51 KRLX 262016 RRA
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
416 PM EDT Sun May 26 2024

OHC087-262026-
/O.CAN.KRLX.TO.W.0016.000000T0000Z-240526T2030Z/
Lawrence OH-
416 PM EDT Sun May 26 2024

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and western West Virginia.

&&

LAT...LON 3864 8190 3845 8178 3844 8181 3844 8209
      3852 8212
TIME...MOT...LOC 2016Z 259DEG 37KT 3850 8202 

$$

WVC011-053-079-262030-
/O.CON.KRLX.TO.W.0016.000000T0000Z-240526T2030Z/
Mason WV-Cabell WV-Putnam WV-
416 PM EDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHERN
MASON...EAST CENTRAL CABELL AND NORTHWESTERN PUTNAM COUNTIES...

At 416 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hurricane, or 7 miles west of Winfield, moving east
at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Winfield, Hurricane, Eleanor, Buffalo, Poca, and Teays Valley 
  around 420 PM EDT.
  Nitro around 425 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Bancroft and Fraziers Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3864 8190 3845 8178 3844 8181 3844 8209
      3852 8212
TIME...MOT...LOC 2016Z 259DEG 37KT 3850 8202 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

11
581 
WWUS51 KRLX 262028
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
428 PM EDT Sun May 26 2024

WVC011-053-079-262037-
/O.EXP.KRLX.TO.W.0016.000000T0000Z-240526T2030Z/
Mason WV-Cabell WV-Putnam WV-
428 PM EDT Sun May 26 2024

...THE TORNADO WARNING FOR SOUTHERN MASON...EAST CENTRAL CABELL AND
NORTHWESTERN PUTNAM COUNTIES WILL EXPIRE AT 430 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and western West Virginia.

&&

LAT...LON 3864 8190 3845 8178 3844 8181 3844 8209
      3852 8212
TIME...MOT...LOC 2027Z 259DEG 37KT 3852 8189 

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at May 26, 2:51 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 26, 2:51 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
251 PM EDT Sun May 26 2024

.SYNOPSIS...
Showers and storms through Memorial Day weekend in response to a
cold front. Damaging wind gusts, hail, and locally heavy downpours
will be possible. Remaining unsettled Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 250 PM Sunday...

Key Points:

 * Bowing line of thunderstorms arriving soon to the western
   flank of the forecast area this afternoon.

 * Strong to severe thunderstorms possible with potential for
   damaging wind gusts, large hail, and brief spin up tornadoes.

 * Heavy downpours associated with convection may produce
   localized flash flooding.

What was a beautiful and quiet morning around the Central
Appalachians has quickly grown active as we await a bowing
convective segment encroaching on eastern Kentucky and Ohio and
the time of writing. This line of storms has had history of
producing very strong winds on the upwards of 60+ mph gusts
throughout the morning and early afternoon upstream in the
Tennessee Valley, with a few spin up tornadoes noted by
neighboring offices currently facing the southern end of this
system. A Severe Thunderstorm Watch is already in place for the
vast majority of the forecast area this afternoon as we monitor
storms dashing across the region.

Mesoanalysis depicts storms have outran the favorable sheared
environment that was present earlier today in western and
central Kentucky, denoting more of a wind threat now, but still
would not rule out quick QLCS tornadoes that become embedded in
the descending notch. Warm and muggy conditions here in our
forecast area will aid in sustaining storms as they travel into
West Virginia and perhaps up into the northeastern mountains.

In addition to the potential for winds, hail, and tornadoes,
there will be the increasing concern for heavy downpours as
convection ventures overhead. With PWATs projected to rise to
around 1.5-1.8 inches today and tall, skinny CAPE profiles
denoted by forecast soundings, it is certainly not out of the
question to observe rainfall rates on the upwards of 1-2 inches
per hour. This would impede on recovering ground conditions from
antecedent rain and lead to flash flooding concerns.

Convective trends this afternoon and evening will be the
catalyst for how overnight activity will fare. Hi-res guidance
for this afternoon suggests a secondary line of showers and
storms forming upstream that will maintain active weather for
the overnight period. This could become primarily outflow driven
and take a southward trajectory away from the Ohio River Valley
tonight, but held onto likely POPs once again crossing the CWA
overnight into early Monday morning. However, this first line of
convection could overwork our environment and impose less of a
severe threat late tonight. Regardless, rain and flooding
concerns stretch into the overnight hours, especially in the
event of training.

Unsettled weather triumphs into Memorial Day as a low pressure
system and its attendant cold front drift further eastward.
While a break in activity seems plausible during the morning
hours Monday, isolated to possibly scattered showers and storms
return to the forecast once more for the afternoon and evening.
Temperatures will be a few degrees cooler on Monday, but dew
points remain well into the 60s, leading to another muggy day
across the area. The cold front will continue eastward progress
through the region at the conclusion of the near term period.

As of 248 AM Sunday...

Key Points:

 * Hot and humid today.
 * Enhanced risk for severe storms NE Kentucky through tonight.
 * Slight risk for severe storms rest of the area, except NE
   mountains through tonight.
 * Slight risk for excessive rainfall over the southern two
   thirds of the area through tonight.

Widespread river valley dense fog will gradually dissipate early
this morning.

Frontal boundary, oriented west to east across our north, lifts
north as a warm front this morning, leaving the area under a warm
sector of an approaching cold front. Winds increase from the
southwest, bringing strong moisture advection with boundary layer
theta-e values exceeding 340K by this afternoon. A mid level
shortwave crosses the area this afternoon, providing upper forcing
to enhance convection.

Local bufkit soundings show a tall/skinny CAPE signature with dry
air at the mid levels by this afternoon. Guidance suggests deep
layered shear will limited over most parts of the area, except
far west across NE KY where values of 50 to 60 knots are
anticipated. These ingredients will allow for strong to severe
updrafts /downdrafts, the strongest; farther west where the best
dynamics will be present. With PWATs increasing from 1.3 to 1.7
inches by this evening, very heavy downpours are likely, some
capable to produce flash flooding. Hi-res CAMs suggest a strong
line of convection arriving to the Tri-state area (OH/KY/WV)
around 3 PM spreading east as some elements weaken. A second
batch of convection is forecasted right behind it, but it seems
to weaken as well as the reach NE KY and portions of the Mid
Ohio valley. However, strong to severe storms may be able to
survive and spread east further into WV with the passing of
another upper level shortwave around midnight as convective
parameters become more active, with deep layered shear
increasing to 55 knots, PWATs around 1.7 inches and CAPE about
1200 J/Kg.

SPC maintains an enhanced risk for severe thunderstorms over NE
KY, a slight risk roughly across the rest of the area, except
for the northern mountains through tonight. Therefore, expecting
scattered to possibly numerous severe storms around the Tri-
State area this afternoon and evening, with damaging gusty wind,
large hail, and the possibility of tornadoes being the main
threats.

WPC has a slight risk for excessive rainfall across the
southern two thirds of the area, and a marginal risk across the
northern third. This translates to the possibility of very heavy
rain and associated flash flooding.

Despite clouds and convection expected, highs will manage to reach
the mid to upper 80s across the lowlands, ranging into the lower 70s
across the higher elevations of our northeast mountains. Lows
tonight will generally be in the 60s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 1137 AM Sunday...

Showers and a few isolated thunderstorms will remain possible
Tuesday and Wednesday with shortwave energy flowing around the base
of a 500-mb trough. Areas with the best chance at seeing showers
will be in northern parts of the area and in the mountains. Severe
weather is not anticipated at this time.

For both Tuesday and Wednesday, temperatures will be a bit lower
than recent days with highs only in the 70s in the lowlands and the
upper 60s to 70s in the mountains. Wednesday night might even feel
chilly to some with temperatures dropping into the 40s and lower 50s
for lows.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1137 AM Sunday...

The long term forecast period looks largely dry with high pressure
building into the region from the west. Temperatures will remain
comfortably cool Thursday and Friday with highs in the 70s for most.
The summer-like warmth will return next weekend as high pressure
slides east and southerly flow returns. There is a slight
chance of showers or thunderstorms Saturday with 500-mb
shortwave energy approaching from the west, but confidence is
low at this time.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 1234 PM Sunday...

Approaching line of showers and thunderstorms will reach our
western terminals around or just shortly after the 18Z TAF
issuance, then follow a northeasterly trajectory through the
forecast area. This trend continues into tonight, with all
airfields having a high potential to see a strong to possibly
severe thunderstorm pass overhead or near the site. Any storm
that does become severe could yield damaging wind gusts, large
hail, and a quick spin up tornado.

A secondary line of convection scrapes the area late tonight
into the overnight hours. Additional lightning is possible
overnight, with focus gradually becoming more on the heavy
downpours associated with this renewed precipitation. Ceilings
will also lower in the process for the Ohio River Valley and up
the mountains for Monday morning. While gradually improving on
Monday along the higher terrain, MVFR cigs will fester over
southeast Ohio as a frontal boundary is tucked in close quarters
to our airspace. That front is progged to pass through the
region late Monday evening into Tuesday morning. Additional
convection is possible during the second half of the day Monday.

Winds begin out of the southwest today, but could grow breezy to
gusty in response to convection. Low level jet snakes through
the area late tonight, and could promote a few instances of LLWS
around HTS or CRW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of thunderstorms and weather
restrictions may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
EDT 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    H

AFTER 18Z MONDAY...
IFR possible at times in showers and storms through the first
half of the week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MEK/JMC
NEAR TERM...MEK
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...MEK
Hazardous weather outlook, May 26, 3:57 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
357 PM EDT Sun May 26 2024

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>008-272000-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-
357 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Localized flash flooding is possible within showers and
thunderstorms this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe storms and localized flash flooding may occur on
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ076-VAZ003-004-WVZ009-010-015>019-024>029-033-034-515>520-272000-
Washington-Dickenson-Buchanan-Wood-Pleasants-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
357 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 317 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
southwest Virginia, and portions of central, northern, southeast
and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Localized flash flooding is possible within showers and
thunderstorms this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe storms and localized flash flooding may occur on
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ011-020-030-521-522-272000-
Tyler-Doddridge-Lewis-Northwest Webster-Southeast Webster-
357 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of northeast and
northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Localized flash flooding is possible within showers and
thunderstorms this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe storms and localized flash flooding may occur on
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ013-014-272000-
Lincoln-Putnam-
357 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Localized flash flooding is possible within showers and
thunderstorms this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe storms and localized flash flooding may occur on
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ031-032-039-040-523>526-272000-
Harrison-Taylor-Upshur-Barbour-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
357 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central,
northeast and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Localized flash flooding is possible within showers and
thunderstorms this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered severe storms and localized flash flooding may occur on
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:55 PM EDTSpecial Weather StatementRLXTyler20 min
May 25, 11:15 PM EDTSpecial Weather StatementRLXBarbour, Taylor30 min
May 25, 11:35 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor7 hr
May 26, 3:28 AM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis3 hr
May 26, 2:00 PM EDTSevere Thunderstorm WarningRLXWayne75 min
May 26, 3:13 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne77 min
May 26, 3:19 PM EDTSevere Thunderstorm WarningRLXMason71 min
May 26, 3:25 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne80 min
May 26, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam56 min
May 26, 3:45 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam45 min
May 26, 3:56 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming49 min
May 26, 3:58 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Lincoln, Mason, Putnam47 min
May 26, 4:22 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan, Raleigh, Wyoming53 min
May 26, 4:32 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Roane, Wirt, Wood58 min
May 26, 4:36 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Raleigh, Roane and 1 more54 min
May 26, 4:48 PM EDTSpecial Weather StatementRLXPutnam27 min
May 26, 5:21 PM EDTSpecial Weather StatementRLXCalhoun, Pleasants, Ritchie, Roane, Wirt, Wood24 min
May 26, 5:24 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Raleigh, Roane and 1 more36 min
May 26, 5:45 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBraxton, Calhoun, Clay, Gilmer, Nicholas, Pocahontas and 1 more45 min
May 26, 6:08 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Harrison, Lewis, Randolph, Upshur and 1 more52 min
May 26, 6:22 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster38 min
May 26, 6:25 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster50 min
May 26, 6:39 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Pocahontas, Randolph, Taylor and 1 more51 min
May 25, 9:17 PM EDTSpecial Weather StatementRLXAthens28 min
May 26, 10:33 AM EDTAreal Flood WarningRLXWashington3 hr
May 26, 2:54 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Vinton81 min
May 26, 4:19 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Washington41 min

Nearby

Tornado Warnings in West Virginia, 2024Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.